Alert archive / New Mexico / Flash Flood Warnings in 2009

Flash Flood Warning 19, NWS Albuquerque, NM

July 29, 2009Harding County, Union County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 29, 2009, 4:09 PM MDT for Harding County, Union County, New Mexico. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2009, 4:09 PM MDT (22:09 UTC)
Expired
Jul 29, 2009, 6:00 PM MDT
In force
111 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Harding County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 181 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2009-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2009-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
1394 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 292209
FFWABQ
NMC021-059-300000-
/O.NEW.KABQ.FF.W.0019.090729T2209Z-090730T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
409 PM MDT WED JUL 29 2009

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO
  CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 600 PM MDT

* AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER CENTRAL UNION             
  COUNTY...OR ABOUT 22 MILES SOUTHWEST OF CLAYTON. THE STORM WAS     
  MOVING VERY SLOWLY TOWARD THE EAST AT 5 MPH. DOPPLER RADAR         
  ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAVE FALLEN IN THE LAST HOUR  
  AND AN ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE. THE HEAVY RAINFALL   
  WILL LIKELY CAUSE EXCESSIVE RUNOFF INTO ARROYOS...SMALL STREAMS    
  AND CREEKS. AREAS MOST LIKELY TO BE IMPACTED INCLUDE CARRIZO       
  CREEK...TRAMPEROS CREEK...PERICO CREEK AND HIGHWAY 412.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH 
FLOOD DEATHS OCCUR IN AUTOMOBILES.

ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES.

&&

LAT...LON 3639 10352 3634 10310 3604 10323 3609 10359

$$

KW
2 follow-up statements
000 
WGUS75 KABQ 292316
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
516 PM MDT WED JUL 29 2009

NMC021-059-300000-
/O.CON.KABQ.FF.W.0019.000000T0000Z-090730T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDING-UNION-
516 PM MDT WED JUL 29 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR CENTRAL
UNION AND NORTHEASTERN HARDING COUNTIES...

AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN.  THIS STORM WAS
LOCATED OVER CENTRAL UNION COUNTY...OR ABOUT 20 MILES SOUTHWEST OF
CLAYTON...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  PASSMONTE ROAD...
  CLAPHAN ROAD...
  BLUEFRONT ROAD...
  MIERA AREA...
  BARNEY ROAD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF A HALF TO THREE QUARTERS OF AN 
INCH ARE POSSIBLE IN THE WARNED AREA.

&&

LAT...LON 3639 10352 3634 10310 3604 10323 3609 10359

$$
50
000 
WGUS75 KABQ 292359
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
559 PM MDT WED JUL 29 2009

NMC021-059-300009-
/O.EXP.KABQ.FF.W.0019.000000T0000Z-090730T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDING-UNION-
559 PM MDT WED JUL 29 2009

...FLASH FLOOD WARNING WILL EXPIRE AT 600 PM MDT FOR CENTRAL UNION
AND NORTHEASTERN HARDING COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3639 10352 3634 10310 3604 10323 3609 10359

$$
50

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:59 PM MDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 29, 2:59 PM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 PM MDT WED JUL 29 2009

.DISCUSSION...
INHERITED FORECAST PACKAGE IN GOOD SHAPE AND REQUIRED ONLY A FEW
MINOR TWEAKS. SEVERE THUNDERSTORM WATCH ALREADY POSTED FOR THE NE
QUADRANT OF THE STATE THROUGH 02Z/THU. ACTIVITY HAS ALREADY FORMED
IN THIS REGION WHERE CAPE VALUES ARE 2500J/KG PER LAPS. IT APPEARS
THAT ONE VORTICITY MAXIMUM IS TRACKING ALONG THE ERN CO/NM BORDER
WITH ANOTHER ONE MIGRATING THROUGH THE FOUR CORNERS REGION. MODEST
SHEAR WILL SUPPORT MULTICELLULAR ACTIVITY WITH EMBEDDED SUPERCELLS.
NUMEROUS BOUNDARIES ARE LINGERING ACROSS THE ERN PLAINS WITH THE
MOST NOTABLE IN DE BACA COUNTY PER KFDX WSR-88D. BY THIS EVENING...
EXPECT THUNDERSTORMS TO CONGEAL INTO AN MCS AND TRACK THROUGH THE
NE/EC AND POSSIBLY SE PLAINS OF NEW MEXICO. HIGHEST THREAT FOR QPF
WILL BE OVER THE NE PLAINS WHERE LOCALIZED FLOODING MAY OCCUR. DID
NOT HOIST A FLASH FLOOD WATCH AS WIDESPREAD FLASH FLOODING IS NOT
ANTICIPATED TONIGHT. A SURFACE BOUNDARY CURRENTLY IN EAST CENTRAL
COLORADO WILL SLIDE SOUTHWARD INTO NM. BY 06Z/THU...THIS BOUNDARY
SHOULD BE LOCATED NEAR KLVS/KTCC AND WILL ATTEMPT TO PUSH INTO THE
RIO GRANDE VALLEY TOWARD DAYBREAK. THIS BOUNDARY WILL LIKELY KEEP
PCPN IN THE FORECAST ACROSS THE ERN PLAINS PAST MIDNIGHT. COLD AIR
ADVECTION AND LOW CLOUDS WILL DEVELOP IN THE WAKE OF THIS FRONT.

SURFACE BOUNDARY WILL CONTINUE TO PLUNGE SOUTH AND WEST ON THUR...
LEADING TO LOW LEVEL MOISTURE ADVECTION. STRATUS WILL CURTAIL PCPN
CHANCES OVER THE FAR NE. STORMS WILL FIRE ACROSS THE CENTRAL HIGH
TERRAIN AND ATTEMPT TO MIGRATE INTO THIS COOLER/MORE STABLE AIR. A
FEW STORMS COULD BE SEVERE THURSDAY AFTERNOON FROM TORRANCE COUNTY
SOUTHWARD INTO EASTERN CHAVES COUNTY AS ANOTHER UPPER LEVEL RIPPLE
TRACKS ACROSS THE STATE IN W/NW FLOW. MEANWHILE...STORMS ALONG/WEST
OF THE CONTINENTAL DIVIDE WILL LIKELY BE OF THE DRIER NATURE DUE TO
AFTERNOON MIXING. STRONGER GAP WINDS ARE LIKELY THU NIGHT WHERE MET
GUIDANCE SUGGESTS 17KTS SUSTAINED.

POPS CHANCES RETURN TO CLIMATOLOGICAL NORMALS FOR FRI AS W/NW FLOW
PERSISTS ACROSS THE REGION. HIGHEST THREAT WILL BE ACROSS THE HIGH
TERRAIN WITH ACTIVITY IN THE WEST LIKELY BEING OF THE DRIER NATURE.
PREVIOUS SHIFT INSERTED DRY THUNDER AND WILL CONTINUE TREND. MODELS
ARE ADVERTISING A STRONG FRONTAL PUSH ON SATURDAY...WHICH WILL LEAD
TO ANOTHER ROUND OF COOLER TEMPERATURES AND LOW LEVEL MOISTURE. NAM
DOES NOT PAINT MUCH IN THE WAY OF QPF AND FIND THIS HARD TO BELIEVE.
FUTURE SHIFTS MAY NEED TO CONSIDER HIGHER POPS FOR AREAS ALONG/EAST
OF THE CENTRAL MTS. STRONG CANYON WINDS ARE LIKELY ONCE AGAIN. THE
UPR HIGH IS PROGGED TO SLIDE BACK INTO NM FOR THE UPCOMING WEEKEND.
DPORTER

&&

.AVIATION...
ANOTHER ROUND OF STRONGER STORMS WILL LEAD TO LOCALIZED MVFR AND IFR
CONDITIONS. ESPECIALLY AFFECTING EASTERN TERMINAL SITES. GUSTY
OUTFLOW WINDS AND LIGHTNING WILL BE THE MAIN CONCERN ACROSS CENTRAL
AND WESTERN TERMINAL SITES. ANTICIPATING LOW CLOUD DVLP TONIGHT
ACROSS PORTIONS OF THE EAST. DEPENDING ON THE RAINFALL AMOUNTS
RECEIVED THERE...SOME PATCH FOG WILL ALSO BE POSSIBLE. LVS AND TCC
WILL LIKELY BE AFFECTED BY AT LEAST THE LOW CLOUDS LATER TONIGHT AND
AFTER THE MAIN RAIN BAND MOVES THROUGH.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

&&

.FIRE WEATHER...
A DISTURBANCE IS CURRENTLY TRACKING ACROSS NORTH CENTRAL NEW MEXICO
AND WILL KICK UP THUNDERSTORM COVERAGE ACROSS THE EASTERN PLAINS
THIS EVENING INTO THE OVERNIGHT HOURS. THE BEST CHANCE OF WETTING
RAIN WILL BE FOUND ALONG THE CENTRAL MOUNTAINS AND EASTERN PLAINS. A
COLD FRONTAL BOUNDARY WILL MOVE DOWN FROM THE NORTH TONIGHT AND
EVENTUALLY PUSH THROUGH THE CENTRAL MOUNTAIN GAPS WESTWARD. THIS
BOUNDARY WILL PUSH HIGHER MOISTURE INTO THE RIO GRANDE VALLEY BUT
UNSURE HOW FAR WEST IT WILL GET...PROBABLY AFFECTING THE LOWLANDS
THE MOST LEADING UP TO THE CONTINENTAL DIVIDE BY MID MORNING ON
THURSDAY.

THE FRONTAL BOUNDARY WILL TEND TO FOCUS THUNDERSTORMS ALONG IT AS IT
GETS MIXED BACK TO THE EAST. THE BEST CHANCE OF WETTING RAIN ON
THURSDAY WILL BE FOUND ACROSS CENTRAL AREAS WHERE ABUNDANT LOW CLOUD
COVER AND COOLER TEMPERATURES SHOULD LEAD TO MORE STABLE CONDITIONS
ACROSS PORTIONS OF THE EASTERN PLAINS...ESPECIALLY NORTHEAST PLAINS.
A REINFORCING PUSH OF COOLER AIR CONTAINING MORE MOISTURE WILL OCCUR
THURSDAY NIGHT WITH ANOTHER MODERATE GAP WIND EVENT ALONG THE
CENTRAL MOUNTAIN CHAIN. WESTERN AREAS APPEAR TO BE ON THE DRIER
SIDE...AS FAR AS STORMS GO...ON FRIDAY WITH THE MAIN FOCUS FOUND
ALONG THE CENTRAL MOUNTAINS EASTWARD.

THE WEEKEND FORECAST IS STILL A LITTLE MUDDLED ALTHOUGH IT STANDS TO
REASON THAT CENTRAL AND EASTERN AREAS WILL STILL SEE POTENTIAL OF
WETTING RAIN DUE TO THUNDERSTORMS. CONFIDENCE IS BUILDING THAT
ANOTHER BACK DOOR FRONT WILL PUSH INTO THE EASTERN PLAINS...SOMETIME
ON SATURDAY AND EVENTUALLY MAKE ITS WAY WESTWARD. THE LONGER RANGE
MODELS SEEM TO BE COMING MORE IN LINE WITH THE UPPER HIGH AND LOW
PLACEMENT FOR THE WEEKEND. THE UPPER HIGH IS EXPECTED TO BE
SOMEWHERE OVER THE STATE WITH THE UPPER LOW OFF THE CALIFORNIA
COAST. 50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  62  89  59  93 /  20  20  10  10
DULCE...........................  50  81  48  83 /  30  30  20  20
CUBA............................  53  81  49  85 /  30  30  20  20
GALLUP..........................  57  86  57  90 /  30  30  10  10
EL MORRO........................  52  82  48  86 /  30  20  10  10
GRANTS..........................  54  86  51  89 /  30  30  10  10
QUEMADO.........................  56  86  52  88 /  20  20  10  10
GLENWOOD........................  64  92  60  94 /  10  20  10  20
CHAMA...........................  48  74  46  77 /  50  30  20  20
LOS ALAMOS......................  56  79  52  83 /  30  30  30  20
PECOS...........................  54  76  51  81 /  30  50  40  20
CERRO/QUESTA....................  46  75  48  79 /  50  40  30  30
RED RIVER.......................  43  65  41  70 /  50  50  40  30
ANGEL FIRE......................  43  67  42  74 /  50  60  40  30
TAOS............................  49  78  49  82 /  30  30  30  30
ESPANOLA........................  57  85  56  89 /  30  30  30  20
SANTA FE........................  58  81  54  84 /  30  30  30  20
SANTA FE AIRPORT................  57  83  56  87 /  30  30  30  20
ALBUQUERQUE FOOTHILLS...........  64  86  64  89 /  20  30  30  10
ALBUQUERQUE HEIGHTS.............  66  88  65  90 /  20  30  30  10
ALBUQUERQUE VALLEY..............  63  90  62  92 /  20  30  20  10
ALBUQUERQUE WEST MESA...........  65  87  64  91 /  20  30  20  10
LOS LUNAS.......................  64  92  62  93 /  20  30  20  10
RIO RANCHO......................  64  88  64  91 /  20  30  20  10
SOCORRO.........................  65  90  62  92 /  10  20  20  20
SANDIA PARK/CEDAR CREST.........  58  81  52  86 /  30  30  30  20
MORIARTY/ESTANCIA...............  57  83  56  88 /  20  30  40  20
CLINES CORNERS..................  56  75  53  83 /  30  30  50  20
GRAN QUIVIRA....................  59  83  56  88 /  20  30  30  20
CARRIZOZO.......................  63  89  59  90 /  20  30  30  20
RUIDOSO.........................  55  77  52  79 /  30  30  50  20
CAPULIN.........................  53  68  48  81 /  70  20  30  20
RATON...........................  57  72  48  86 /  60  40  40  20
LAS VEGAS.......................  53  73  50  82 /  40  40  40  20
CLAYTON.........................  55  71  54  83 /  70  20  40  10
ROY.............................  57  72  56  83 /  50  20  30  20
CONCHAS.........................  62  82  60  91 /  40  20  40  20
SANTA ROSA......................  62  82  59  89 /  30  30  50  20
TUCUMCARI.......................  61  80  60  91 /  50  20  40  10
CLOVIS..........................  62  79  60  88 /  40  20  50  10
PORTALES........................  63  81  62  89 /  40  20  50  10
FORT SUMNER.....................  64  84  63  89 /  30  20  50  10
ROSWELL.........................  67  87  65  89 /  20  30  60  10
PICACHO.........................  62  84  61  87 /  20  30  60  10
ELK.............................  59  84  57  83 /  20  30  70  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

46/50
Hazardous weather outlook, Jul 29, 3:32 PM MDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
332 PM MDT WED JUL 29 2009

NMZ501>540-301200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
332 PM MDT WED JUL 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
THE NORTHEAST QUADRANT OF THE STATE. THE PRIMARY THREAT FROM THESE
STORMS WILL BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.
IN ADDITION...HEAVY RAINFALL IS POSSIBLE FROM THESE THUNDERSTORMS...
PARTICULARLY IN THE NORTHEAST PLAINS. LOCALIZED FLOODING MAY OCCUR
IN AREAS WHICH ALREADY RECEIVED HEAVY RAINS THE PAST SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY AFTERNOON
AND EVENING ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS FROM THE
INTERSTATE 40 CORRIDOR SOUTHWARD. THE PRIMARY THREATS WILL BE LARGE
HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ACROSS NORTHEAST AND EAST CENTRAL NEW MEXICO ARE
HIGHLY ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637.

DPORTER

In the hours before

Special weather statement, Jul 29, 1:35 PM MDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
135 PM MDT WED JUL 29 2009

NMZ515-527-528-292000-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-RATON
RIDGE/JOHNSON MESA-
135 PM MDT WED JUL 29 2009

...STRONG THUNDERSTORM MOVING OVER COLFAX COUNTY...

AT 133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES WEST OF MAXWELL.
MOVEMENT WAS EAST AT 30 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RATON CREWS AIRPORT.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

KW
Special weather statement, Jul 29, 2:07 PM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
207 PM MDT WED JUL 29 2009

NMZ529-532-292045-
EASTERN SAN MIGUEL COUNTY-NORTHEAST HIGHLANDS-
207 PM MDT WED JUL 29 2009

...STRONG THUNDERSTORM MOVING OVER CENTRAL SAN MIGUEL COUNTY...

AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES WEST OF VARIADERO.
MOVEMENT WAS SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL SAN MIGUEL
COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

KW
Special weather statement, Jul 29, 2:16 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
216 PM MDT WED JUL 29 2009

NMZ512-514-515-529-292100-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-SOUTHERN
SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO
MOUNTAINS-
216 PM MDT WED JUL 29 2009

...STRONG THUNDERSTORMS MOVING OVER WESTERN SAN MIGUEL COUNTY NEAR
INTERSTATE 25...

AT 214 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUCTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO
50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER FROM PECOS TO
MINERAL HILL AND MOVING EAST AT 35 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE GALLINAS...LOS
MONTOYAS...LOWER COLONIAS...MINERAL HILL...MONTEZUMA AND OJITOS
FRIOS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

KW
Special weather statement, Jul 29, 3:04 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 PM MDT WED JUL 29 2009

NMZ528-529-531-532-292145-
EASTERN SAN MIGUEL COUNTY-FAR NORTHEAST HIGHLANDS-HARDING
COUNTY-NORTHEAST HIGHLANDS-
304 PM MDT WED JUL 29 2009

...STRONG THUNDERSTORM MOVING ACROSS EASTERN MORA COUNTY...

AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR WAGON MOUND. MOVEMENT WAS
EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHEASTERN MORA
COUNTY...RURAL NORTH CENTRAL SAN MIGUEL COUNTY AND RURAL EXTREME WEST
CENTRAL HARDING COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

KW
Special weather statement, Jul 29, 3:20 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 PM MDT WED JUL 29 2009

NMZ529-532-292200-
EASTERN SAN MIGUEL COUNTY-NORTHEAST HIGHLANDS-
320 PM MDT WED JUL 29 2009

...STRONG THUNDERSTORM MOVING ACROSS SAN MIGUEL COUNTY...

AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES SOUTHWEST OF TRUJILLO.
MOVEMENT WAS EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE TREMENTINA.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

KW
Special weather statement, Jul 29, 3:43 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
343 PM MDT WED JUL 29 2009

NMZ507-519-292215-
ALBUQUERQUE METRO AREA-WEST CENTRAL HIGHLANDS-
343 PM MDT WED JUL 29 2009

...LINE OF STRONG STORMS MOVING OVER CENTRAL BERNALILLO COUNTY...

AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH ALONG A LINE EXTENDING FROM RIO RANCHO TO 14 MILES EAST OF
MESITA. MOVEMENT WAS SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE THUNDERSTORMS INCLUDE CORRALES...LOS
RANCHOS DE ALBUQUERQUE...NORTH VALLEY...PAJARITO AND PARADISE HILLS.

SEVERE WEATHER IS NOT EXPECTED FROM THESE STORMS. WARNINGS ARE NOT
ANTICIPATED AT THIS TIME.

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 6:32 PM MDTSevere Thunderstorm WarningABQColfax, Mora, Taos30 min
Jul 28, 6:39 PM MDTSevere Thunderstorm WarningABQChaves, De Baca, Guadalupe, Lincoln51 min
Jul 28, 7:11 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln64 min
Jul 28, 7:27 PM MDTSevere Thunderstorm WarningABQChaves, De Baca63 min
Jul 28, 8:09 PM MDTSevere Thunderstorm WarningABQChaves66 min
Jul 28, 8:29 PM MDTSevere Thunderstorm WarningABQChaves61 min
Jul 28, 9:28 PM MDTAreal Flood AdvisoryABQChaves92 min
Jul 28, 9:30 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, San Miguel, Union105 min
Jul 29, 12:44 PM MDTSevere Thunderstorm WarningABQColfax, Taos23 min
Jul 29, 3:07 PM MDTSevere Thunderstorm WarningABQHarding, Union53 min
Jul 29, 3:13 PM MDTSevere Thunderstorm WarningABQHarding, Union62 min
Jul 29, 3:28 PM MDTAreal Flood AdvisoryABQColfax, Harding, Union2 hr
Jul 29, 3:40 PM MDTSevere Thunderstorm WarningABQChaves35 min
Jul 29, 3:47 PM MDTSevere Thunderstorm WarningABQBernalillo, Cibola, Torrance, Valencia43 min
Jul 29, 4:01 PM MDTSevere Thunderstorm WarningABQHarding, Union44 min
Jul 29, 4:19 PM MDTSevere Thunderstorm WarningABQHarding18 min
Jul 29, 5:06 PM MDTSevere Thunderstorm WarningABQQuay39 min
Jul 29, 5:24 PM MDTAreal Flood AdvisoryABQCurry, De Baca, Guadalupe, Harding, Quay, Roosevelt and 2 more111 min
Jul 29, 5:45 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt45 min

Nearby

Flash Flood Warnings in New Mexico, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.